Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 110, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Sep 21, 2000, 5:51 AM EDT for Saratoga County, Warren County, New York. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 21, 2000, 5:51 AM EDT (09:51 UTC)
- Expired
- Sep 21, 2000, 6:30 AM EDT
- In force
- 39 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
Counties Saratoga County, NY, Warren County, NY
The radar
The Albany radar (KENX), 85 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 6:20 AM EDT | Thunderstorm Wind | Ballston Spa, NY | |
| Sep 21, 6:20 AM EDT | Thunderstorm Wind | Galway, NY | |
| Sep 21, 6:30 AM EDT | Hail 0.88 | Warrensburg, NY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 9.9 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 210952 SVRALB NYC091-113-211030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 551 AM EDT THU SEP 21 2000 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK SOUTHEASTERN WARREN COUNTY IN EAST CENTRAL NEW YORK * UNTIL 630 AM EDT * AT 548 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR GLOVERSVILLE...MOVING EAST AT 75 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 4 MILES NORTH OF BROADALBIN AT 555 AM EDT 6 MILES SOUTH OF NORTHVILLE AT 600 AM EDT EDINBURG AT 605 AM EDT CORINTH AND 6 MILES SOUTH OF LAKE LUZERNE-HADLEY AT 615 AM EDT GLENS FALLS AND SOUTH GLENS FALLS AT 620 AM EDT THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS WITH DOWNED TREES AND POWER LINES. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4315 74 52 4297 7443 4316 7359 4341 7362
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 2:00 AM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, Sep 21, 2:00 AM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 200 AM EDT THU SEP 21 2000 .DISC...FRONT MAKING FAIRLY QUICK PROGRESS EWRD...HOWEVER IS LOOSING ITS CONVECTIVE PUNCH WITH STBLZG AIRMASS AND SLOWLY WEAKNG UPPR LVL SUPPORT. ATTM IN 1ST ISSUENCE OF WRKZFP...LEFT MENTION OF TRW IN WRN ZONES ONLY...AND AM EVEN QUESTIONING THAT. WILL WAIT TIL LAST MINUTE TO DECIDE ON THAT. OTHER THAN THAT...FRONT SLIDES THRU DURG THE MRNG HRS WILL PCPN OVRWITH BY NOON OUR AREA...HOWEVER CLDS WILL LINGER SOME. WSTRN ZONES WILL SEE THE HIGHS NEAR TIME OF FRNTL PASSAGE WITH DOWNHILL TREND THEREAFTER. ERN ZONES WILL BE A BIT TRICKIER TO WORD AS WITH LATER FRNTL PASSAGE AND SOME SS IN DOWNSLP AREAS...HIGHS WILL BE FROM MID MRNG THRU THE VERY EARLY AFTN HRS THEN DROP. WRN ZONES WILL WORD AS EARLY HIGHS AND EASTRN ZONES WILL PROBABLY JUST SAY HIGHS. TONIGHT CLRG AND COOL. FRI...MSTLY CLR AND COOL. FRI NITE INCRG CLOUDS WITH THE POSSBLTY OF SOME LITE PCPN FAR NWRN ZONES IF YOU WERE TO BELIEVE THE ETA. COULD VERY WELL SEE A BIT OF LITE RAIN SPREAD THRU NEAR DAWN AND EAST INTO VT BY MID MRMG SAT IF THIS COMES TRUE. NGM/SEF A BIT SLOWER AND AVN BRINGS IN THE MSTR HOWEVER DOESNT DROP ANYTHING OUT OF THE CLD DECK. AM LEANING TOWRD DRY...HOWEVER WILL AWAIT BTV AND BGM THOUGHTS TO MAKE FINAL DECISION. SUN NITE LOOKS LIKE A NEAR REPEAT OF LAST NIGHT AND EARLY THIS MRNG. WILL BE SENDING ANTH SET OF WRK ZFP AFTER CHURNING THRU THE DATA A BIT MORE AND VISUAL COOR WITH SURRDG OFFICES. ZONES GIVE OR TAKE A FEW AROUND 330-345 AM. .ALY...NONE. CERNIGLIA
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 5:32 AM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery, Schenectady, Schoharie | 58 min |
| Sep 21, 6:24 AM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 66 min |
| Sep 21, 6:24 AM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Schenectady, Washington | 66 min |
| Sep 21, 6:39 AM EDT | Severe Thunderstorm Warning | ALY | Warren | 36 min |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.